MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DM XLPE INSERT 22/40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DM XLPE INSERT 22/40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71358216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tha surgery, the patient's wound was not clearing up.The patient had a washout and an insert exchange.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, per complaint details, a revision consisting of a ¿washout¿ and liner exchange was performed approximately 1 month post implantation due to the wound not clearing in an obese patient.It was communicated that operative reports/requested medical documentation would not be provided for inclusion in the medical investigation.Reportedly, the surgeon did not fault the components.Although statistically, obese patients have a higher risk for post-operative infections, the root cause of the infection could not be concluded based on the information provided.The patient impact beyond the reported events could not be determined.No further medical assessment could be rendered at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OR3O DM XLPE INSERT 22/40
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10681479
Report Number1020279-2020-05398
Device Sequence Number14193468
Product Code LPH
UDI-Device Identifier00885556712351
UDI-Public00885556712351
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2026
Device Model Number71358216
Device Catalogue Number71358216
Device Lot NumberA1918932
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date08/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71342208, LOT: 15JM16915
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age30 YR
Patient Weight110